Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 8, 2007, 4:35 PM CDT for Crittenden County, Arkansas; Shelby County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2007, 4:35 PM CDT (21:35 UTC)
- Expired
- Oct 8, 2007, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Shelby County, TN
The radar
The Memphis radar (KNQA), 29 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 4:39 PM CDT | FLASH FLOOD | 4 E Downtown Memphis, TN | FLOODING AT NEW ALLEN AND RANGE LINE STREETS NEAR FRAYSER...STREETS IMPASSABLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 082136
FFWMEG
ARC035-TNC157-090030-
/O.NEW.KMEG.FF.W.0009.071008T2135Z-071009T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
435 PM CDT MON OCT 8 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 730 PM CDT
* AT 435 PM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN
OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3 INCHES OF RAINFALL
HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWEST
MEMPHIS...MILLINGTON...MIDTOWN MEMPHIS...FRAYSER...ELLENDALE...
DOWNTOWN MEMPHIS...BARTLETT AND WEST MEMPHIS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. REPORTS OF WATER AT LEAST 1 FOOT DEEP IN THE VICINITY
OF NEW ALLEN AND RANGELINE ROADS HAVE BEEN RECEIVED FROM LOCAL
TRAINED STORM SPOTTERS. ANY ADDITIONAL RAINFALL WILL AGGRAVATE
FLOODING IN THESE AREAS...ESPECIALLY IN URBAN AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3538 8969 3509 8992 3499 9016 3500 9018
3500 9030 3498 9032 3498 9034 3540 9000
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 3:53 PM CDT, 42 minutes earlier.
Area forecast discussion, Oct 8, 3:53 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 353 PM CDT MON OCT 8 2007 .DISCUSSION... RAIN CHANCES AND FLASH FLOODING THE REST OF THIS AFTERNOON INTO TONIGHT ARE THE MAIN CONCERNS. LATEST MODELS WERE IN GOOD AGREEMENT THROUGH WEDNESDAY...THEN DIVERGE SOME...MAINLY WITH LARGE SCALE FEATURES OVER THE NORTHEAST U.S. AND TEMPERATURES OVER THE AREA. USED A BLEND OF THEM... GENERALLY PREFERRING THE WARMER GFS MODEL THROUGH WEDNESDAY... THEN A ECMWF/GFS BLEND/AVERAGE TOWARDS THE END OF THE WEEK. MADE SOME CHANGES TO THE PREVIOUS FORECAST...MAINLY TO RAISE RAIN CHANCES THIS EVENING WEST OF THE MS RIVER AND LOWER TEMPERATURES SLIGHTLY THURSDAY THROUGH SATURDAY. AT 345 PM CDT ACROSS THE MIDSOUTH...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WERE OCCURRING ACROSS EAST ARKANSAS. THE REST OF THE MIDSOUTH WAS DRY AND HOT WITH TEMPERATURES MAINLY IN THE 88 TO 95 DEGREE RANGE. A COLD FRONT STRETCHED FROM NEAR ST. LOUIS MO TO FORT SMITH AR. MEMPHIS HAD AT LEAST TIED ITS ALL-TIME RECORD HIGH FOR OCTOBER AS OF 330 PM CDT AS THE TEMPERATURE REACHED 95 AT 302 PM CDT. THIS ALSO SET A NEW DAILY RECORD. THE DAILY RECORD OF 89 HAS BEEN TIED AT JACKSON AS WELL. THROUGH 9 PM CDT TONIGHT...FLASH FLOODING IS THE MAIN CONCERN OVER EAST ARKANSAS WITH NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. DOPPLER RADAR INDICATED THAT OVER 4 INCHES HAS FALLEN JUST SOUTH OF JONESBORO AS OF 345 PM CDT. AN ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE IN THESE AREAS...MAINLY BEFORE 7 PM CDT. SCATTERED SHOWERS AND STORMS WILL CONTINUE ACROSS AREAS MAINLY WEST OF THE MS RIVER BEFORE DISSIPATING. SOME OF THIS ACTIVITY WILL MOVE EAST OF THE RIVER. AFTER 9 PM CDT...CLOUDY CONDITIONS WITH SCATTERED SHOWERS AND STORMS CAN BE ANTICIPATED...THOUGH COVERAGE WILL SIGNIFICANT DIMINISH WITH THE LOSS OF DAYTIME HEATING AND WEAKER WINDS OVER THE AREA. LOWS WILL REMAIN ON THE WARM SIDE...MAINLY 65 TO 70. SOME CLEARING MAY OCCUR ACROSS NE AR AND THE MO BOOTHEEL LATE AS THE COLD FRONT MOVES THROUGH. TUESDAY...THE COLD FRONT WILL MOVE DURING THE MORNING HOURS... BRINGING DRIER CONDITIONS AND COOLER NORTH WINDS. KEPT LOW RAIN CHANCES ALONG AND SOUTH OF INTERSTATE 40 DURING THE MORNING HOURS. MOST AREAS WILL BE PARTLY TO MOSTLY SUNNY BY AFTERNOON. HIGHS WILL BE IN THE 80S. TUESDAY NIGHT AND WEDNESDAY...DRY AND MOSTLY CLEAR CONDITIONS CAN BE EXPECTED. BELIEVE WEDNESDAY WILL BE WARMER THAN MODELS INDICATE WITH ABUNDANT SUN AND MIXING...WHICH MAY MAKE THINGS A BIT BREEZY. FIRE DANGER WILL BE HIGH ON WEDNESDAY WITH LOW RELATIVE HUMIDITY VALUES AND THESE BREEZY CONDITIONS...THOUGH RED FLAG CONDITIONS ARE NOT ANTICIPATED. WEDNESDAY NIGHT THROUGH MONDAY...A DRY COOLER PATTERN CAN BE EXPECTED ACROSS THE MIDSOUTH. LATEST MODELS DIFFER WITH THE EXACT PLACEMENT OF A COLD UPPER LOW OVER THE NE U.S. REGARDLESS...TEMPERATURES WILL BE CONSIDERABLY COOLER...MORE TYPICAL OF OCTOBER WITH HIGHS MAINLY IN THE 70S AND LOWS IN THE 45 TO 55 DEGREE RANGE. && .PRELIMINARY POINT TEMPS/POPS... MEM 70 83 61 84 / 40 20 0 0 MKL 65 82 52 83 / 40 20 0 0 JBR 65 82 55 81 / 60 10 0 0 TUP 69 87 57 86 / 20 20 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Oct 8, 12:49 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1249 PM CDT MON OCT 8 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1249 PM CDT MON OCT 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAINFALL...GUSTY WINDS UP TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE WEST OF A PARIS TENNESSEE TO NEW ALBANY MISSISSIPPI TO CHARLESTON MISSISSIPPI LINE THROUGH 7 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS AFTERNOON IN THE AREAS MENTIONED ABOVE IF A STORM OR TWO BECOMES SEVERE OR PRODUCES LOCALIZED FLOODING. MBS
In the hours before
Special weather statement, Oct 8, 1:01 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 101 PM CDT MON OCT 8 2007 ARZ009-018-026-081830- CRAIGHEAD AR-CLAY AR-GREENE AR- 101 PM CDT MON OCT 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED FROM FONTAINE TO BAY AT 101 PM CDT...MOVING NORTHEAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. SOME AREAS MAY RECEIVE UP TO AN INCH OF RAIN. PEOPLE IN CLAY...CRAIGHEAD AND GREENE COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...JONESBORO...LAKE CITY...MARMADUKE... PARAGOULD AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.. TLSJR
Special weather statement, Oct 8, 1:48 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 148 PM CDT MON OCT 8 2007 ARZ009-018-MOZ113-081915- CLAY AR-GREENE AR-DUNKLIN MO- 148 PM CDT MON OCT 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... EASTERN GREENE COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING HEAVY RAIN WAS LOCATED OVER LAFE AT 148 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. RAINFALL AMOUNTS OF OF OVER 1 INCH ARE POSSIBLE. PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITIES OF CAMPBELL...MARMADUKE...PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY. TLSJR
Local storm report, Oct 8, 3:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT MON OCT 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM FLASH FLOOD JONESBORO 35.82N 90.69W
10/08/2007 CRAIGHEAD AR LAW ENFORCEMENT
SOME ROADS ON SOUTH END OF TOWN FLOODING...AND CARS
STALLING DUE TO RISING WATER
0325 PM FLASH FLOOD GREENFIELD 35.68N 90.72W
10/08/2007 POINSETT AR PUBLIC
WATER STARTING TO COME INTO BUILDING AT THE DELTA AND
PINELAND COMPANY. HIGHWAY 1 TOTALLY COVERED WITH WATER.
0340 PM FLASH FLOOD 2 SSE JONESBORO 35.80N 90.67W
10/08/2007 CRAIGHEAD AR PUBLIC
FLOODING NEAR SOUTH RIDGE FIRE DEPT...HWY 158 EAST OF HWY
163
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:57 PM CDT | Flash Flood Warning | MEG | Craighead, Poinsett | 3 hr |
| Oct 8, 3:29 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
| Oct 8, 4:08 PM CDT | Flash Flood Warning | MEG | Greene, Lawrence | 3 hr |
| Oct 8, 4:57 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2007Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.